Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 337, NWS Jackson, MS

July 16, 2010Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2010, 1:27 PM CDT for Clarke County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2010, 1:27 PM CDT (18:27 UTC)
Expired
Jul 16, 2010, 2:00 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:02 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 16, 11:02 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUL 16 2010

.UPDATE...CURRENT FORECAST GENERALLY ON TRACK. STORMS BEGINNING TO
POP UP IN THE NORTHEAST CORNER OF MY CWA IN ASSOCIATION WITH UPPER
DIVERGENCE FROM UPPER LEVEL JET...SAGGING WEAK BOUNDARY FROM THE
NORTH AND DISTURBANCE OVER SOUTH ALABAMA/NORTH FLORIDA. STORM
COVERAGE WILL BE GREATEST ACROSS THE CENTRAL AND EASTERN PART OF THE
CWA THIS AFTERNOON AS THE UPPER RIDGE HAS MOVED OFF TO THE WEST. THE
NW/DELTA/WEST OF THE RIVER WILL HAVE THE HOTTEST CONDITIONS AS THE
UPPER RIDGE HANGS ON JUST A BIT OVER THIS AREA. TEMPERATURES HERE
SHOULD CONTINUE TO REACH INTO THE UPPER 90S AND HEAT INDICES INTO THE
105-109 RANGE. THEREFORE...CURRENT HEAT ADVISORY LOOKS GOOD.
HOWEVER...IF/WHEN STORMS POP OVER THIS REGION...THIS IS THE LOCATION
WITH THE HIGHER DCAPE...AND GIVEN HOTTER TEMPS...COULD BE SOMETHING
TO WATCH BUT FEEL THAT THUNDERSTORM COVERAGE WILL BE MORE LIMITED.
FURTHER EAST...TEMPERATURES SHOULD NOT REACH AS WARM GIVEN INCREASING
CLOUD COVER AND STORM COVERAGE. UPDATED FORECAST TO REFLECT CURRENT
TRENDS. OPTED TO INCLUDE COVERAGE WORDING FOR THE EAST WHERE STORMS
ONGOING AND LEFT UNCERTAINTY FOR THE WEST. UPDATE PRODUCTS GOING OUT.
/28/

&&

.AVIATION...VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT
MID MORNING. A WEAK BOUNDARY SAGGING INTO NORTHERN MISSISSIPPI AND A
WEAK DISTURBANCE APPROACHING FROM THE EAST IS EXPECTED TO HELP SPAWN
CONVECTION MAINLY OVER THE EASTERN HALF OF THE AREA THIS AFTERNOON
AND EARLY EVENING. SCATTERED COVERAGE IS EXPECTED EAST WITH ISOLATED
WEST. OUTSIDE OF THUNDERSTORM AREAS VFR WILL PREVAIL THROUGH
TONIGHT. MODELS ARE INDICATING SOME POTENTIAL FOR STRATUS/PATCHY FOG
OVER THE EAST TONIGHT AFTER 09Z. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  74  91  75 /  36  54  59  30
MERIDIAN      95  73  88  74 /  46  39  60  41
VICKSBURG     96  74  92  74 /  25  49  53  28
HATTIESBURG   93  74  89  75 /  60  42  69  36
NATCHEZ       94  74  91  75 /  27  32  60  32
GREENVILLE    97  74  93  75 /  34  38  36  19
GREENWOOD     95  73  91  74 /  39  41  39  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
     034>036-040>042-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/22
Hazardous weather outlook, Jul 16, 3:40 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CDT FRI JUL 16 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-170845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
340 AM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA...AS WELL AS EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY WITH MAXIMUM
HEAT INDEX READINGS RANGING FROM 105 TO 108 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL. ISOLATED FLOODING IS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH THURSDAY.

MSZ029>033-037>039-043>046-048>066-072>074-170845-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
340 AM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT.
A FEW OF THE STORMS COULD PRODUCE HEAVY RAINFALL. ISOLATED FLOODING
IS POSSIBLE.

HEAT INDEX READINGS ARE EXPECTED TO CLIMB INTO THE 100 TO 105 RANGE
BEFORE STORMS DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL.  ISOLATED FLOODING IS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEED THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

02

In the hours before

Special weather statement, Jul 16, 11:56 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT FRI JUL 16 2010

MSZ032-033-038-161735-
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
1156 AM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ACKERMAN AT 1156 AM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL WINSTON...EAST CENTRAL CHOCTAW AND
SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Jul 16, 12:12 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT FRI JUL 16 2010

MSZ030-031-033-161740-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
1212 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTHWEST OF SESSUMS AT 1210 PM CDT. THE STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAINFALL WILL FALL OVER THE URBAN AREAS OF STARKVILLE
OVER THE NEXT ONE HALF HOUR TO HOUR. RAIN FALL RATES ARE NEAR 2
INCHES PER HOUR. IF RAIN CONTINUES AT THIS RATE...A FLASH FLOOD
WARNING MAY BE ISSUED.  PLEASE USE CAUTION.

PEOPLE IN EASTERN OKTIBBEHA...WEST CENTRAL LOWNDES AND SOUTH CENTRAL
CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Jul 16, 12:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT FRI JUL 16 2010

MSZ038-161830-
WINSTON MS-
1251 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF LOUISVILLE AT 1251 PM CDT...MOVING SOUTHEAST
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Jul 16, 12:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CDT FRI JUL 16 2010

MSZ030-031-033-161840-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
1258 PM CDT FRI JUL 16 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTH OF MONTPELIER TO 12 MILES NORTH
OF CALEDONIA AT 1258 PM CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN OKTIBBEHA...NORTHEASTERN LOWNDES AND CLAY
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

JA
Special weather statement, Jul 16, 1:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT FRI JUL 16 2010

MSZ066-161835-
JONES MS-
115 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF OVETT AT 116 PM CDT...MOVING NORTHWEST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN JONES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME
Special weather statement, Jul 16, 1:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT FRI JUL 16 2010

MSZ058-161845-
CLARKE MS-
124 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF CRANDALL AT 124 PM CDT...MOVING SOUTHWEST AT
5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:26 AM CDTHeat AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more16 hr
Jul 16, 1:23 PM CDTSevere Thunderstorm WarningJANMontgomery25 min
Jul 16, 1:42 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar48 min
Jul 16, 2:10 PM CDTSevere Thunderstorm WarningJANClarke, Jasper33 min
Jul 16, 2:14 PM CDTSevere Thunderstorm WarningJANCovington, Lamar35 min
Jul 16, 2:17 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
Jul 16, 2:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale38 min
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningJANRankin40 min
Jul 16, 2:39 PM CDTSevere Thunderstorm WarningJANLauderdale40 min
Jul 16, 3:04 PM CDTSevere Thunderstorm WarningJANRankin, Simpson41 min
Jul 16, 3:19 PM CDTSevere Thunderstorm WarningJANScott, Smith41 min
Jul 16, 3:52 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison44 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Jul 16, 4:03 PM CDTSevere Thunderstorm WarningJANLeake, Scott23 min
Jul 16, 4:09 PM CDTSevere Thunderstorm WarningJANLawrence36 min
Jul 16, 4:24 PM CDTFlash Flood WarningJANLawrence2 hr
Jul 16, 4:26 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore76 min
Jul 16, 4:55 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo50 min
Jul 16, 5:24 PM CDTFlash Flood WarningJANAttala, Holmes, Yazoo2 hr
Jul 16, 5:37 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower38 min
Jul 16, 6:39 PM CDTFlash Flood WarningJANBolivar, Sunflower2 hr
Jul 16, 6:57 PM CDTFlash Flood WarningJANLamar65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.